| Model Number |
CAR-170-C |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Vomiting (2144); Hot Flashes/Flushes (2153); Dizziness (2194); Sneezing (2251)
| Date of Event |
01/16/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A report was received on 20 jan 2025 from the home therapy nurse (htn) of a 72 year old female patient with a medical history including end stage renal disease, who stated the patient began sneezing and became flushed and diaphoretic at the start of an in-center hemodialysis treatment on (b)(6) 2025.Treatment was ended and the patient experienced vomiting and decreased blood pressure (60/42 mmhg).A saline bolus (200cc) was administered and the patient was transported to hospital via emergency medical services (ems).Additional information was received on 22 jan 2025 from the htn who stated the patient also experienced dizziness.The patient was admitted to hospital with a primary diagnosis of syncope and discharged on (b)(6) 2025.Following the event the patient has discontinued treatment with the nxstage system.
Additional Manufacturer Narrative
A review of the device history record (dhr) was conducted which confirmed that the device met all quality criteria and manufacturing specifications prior to release.The event is consistent with a hypersensitivity type reaction.Hypersensitivity or allergic adverse reactions are known risks of hemodialysis.The nxstage user guide and instructions for use include allergic reaction as a potential risk associated with dialysis therapy and also include warnings to monitor for potential allergic reactions.Biocompatibility of the device has been established.
Additional Manufacturer Narrative
D4: included unique identifier number.H2: type of follow-up information.